Several Inequalities for Khatri-Rao Products of Hilbert Space Operators

Arnon Ploymukda, Pattrawut Chansangiam


We establish several inequalities for Khatri-Rao products of Hilbert space operators, involving ordinary products, ordinary powers, ordinary inverses, and Moore-Penrose inverses. Kantorovich type inequalities concerning Khatri-Rao products are also investigated. Our results generalize some matrix inequalities in the literature. In our case, we must impose some mild conditions on operators such as the closeness of their ranges. Furthermore, we develop new operator inequalities by using block partitioning technique and unital positive linear maps.


Tensor product; Khatri-Rao product; Tracy-Singh product; Moore-Penrose inverse; Unital positive linear map

Full Text:



Z. Al Zhour and A. Kilicman, Extension and generalization inequalities involving the Khatri-Rao product of several positive matrices, J. Inequal Appl. 2006 (2006), 1 – 21.

S.R. Caradus, Generalized inverses and operator theory, Queen’s Papers in Pure and Applied Mathematics no. 50, Queen’s University, Kingston (1978).

C.G. Khatri and C.R. Rao, Solutions to some functional equations and their applications to characterization of probability distributions, Sankhya A 30 (1968), 167 – 180.

M. Lin, On an operator Kantorovich inequality for positive linear map, J. Math. Anal. Appl. 402 (2013), 127 – 132.

S. Liu, Matrix results on the Khatri-Rao and Tracy-Singh products, Linear Algebra Appl. 289 (1999), 267 – 277.

S. Liu, Several inequalities involving Khatri-Rao products of positive semidefinite matrices, Linear Algebra Appl. 354 (2002), 175 – 186.

S. Liu and H. Neudecker, A servey of Cauchy-Schwarz and Kantorovich-type matrix inequalities, Statist Papers 40 (1999), 55 – 73.

S. Liu, W. Polasek and H. Neudecker, Equality conditions for Matrix Kantorovich-type inequalities, J. Math. Anal. Appl. 212 (1997), 517 – 528.

M. Niezgoda, Choi-Davis-Jensen’s inequality and generalized inverses of linear operators, Electron J. Linear Algebra 26 (2013), 406 – 416.

R. Penrose, A generalized inverse for matrices, Math. Proc. Cambridge Philos. Soc. 51 (1955), 406 – 413.

A. Ploymukda and P. Chansangiam, Khatri-Rao products of operator matrices acting on the direct sum of Hilbert spaces, Journal of Mathematics, Article ID 8301709 (2016), 7 pages,

A. Ploymukda and P. Chansangiam, Khatri-Rao sums for Hilbert space operators, Songklanakarin Journal of Science and Technology (2017), accepted.

A. Ploymukda, P. Chansangiam and W. Lewkeeratiyutkul, Algebraic and order properties of Tracy-Singh products for operator matrices, J. Comput. Anal. Appl. 24 (4) (2017), 656 – 664.

A. Ploymukda, P. Chansangiam and W. Lewkeeratiyutkul, Analytic properties of Tracy-Singh products for operator matrices, J. Comput. Anal. Appl. 24 (4) (2017), 665 – 674.

G. Visick, A quantitative version of the observation that the Hadamard product is a principal submatrix of the Kronecker product, Linear Algebra Appl. 304 (2000), 45 – 68.

Q. Xu and L. Sheng, Positive semi-definite matrices of adjointable operators on Hilbert C¤-modules, Linear Algebra Appl. 428 (2008), 992 – 1000.



  • There are currently no refbacks.

eISSN 0975-8607; pISSN 0976-5905